| Model Number |
7.5 MM FLIP CUTTER II |
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/30/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
Event or Problem Description
It was reported that during an all-inside anterior cruciate ligament arthroscopic knee surgery the tip of the device broke off inside the patient during drilling.No broken parts remained inside the patient.According to the surgeon no harm for patient, operator or third party occurred.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.
Additional Manufacturer Narrative
Complaint confirmed.One unpackaged ar-1204af-75 was received for investigation.Visual inspection identified that the cutting tip had broken from the distal end of the ar-1204af-75, with the breakage site noticeably twisted/warped.As a result of the damage, the flipcutter was unable to actuate during functional testing.Based on the observed conditions, a probable cause can be attributed to user-applied mechanical forces as the device was torqued.